Post # 1
Got an implanon (BC) in late March, this is my 2nd period since getting it put in. I am on day 15 of my “period.” I didn’t have spotting outside of my period, and it came at the right time, just is lasting forever. I knew this could be one of the side effects so I haven’t contacted a doctor about it.
Is there any point where I should contact a doctor…like if it goes 20 days or more?? or is it just one of those little nuissances that I have to deal with. It’s medium/light flow.
Post # 3
I was not on the same BC as you, but I contacted my Dr when it reached 12 days. She stated 12 or even 10 days was unacceptable. She gave me a different medicine in order to fix the problem.
Since most ladies (I think) have an average period of 5 days, I think anything over 8 is an issue that needs to be discussed with your Dr. But this is just my opinion.
Post # 4
I’m currently on day 17. I’ve never been on BC and this year has been crazy stressful, which I think is why in 2010 I’ve only had 2 periods. The first one started at the end of Feb and lasted 20 days. This one looks like it’s going to be 20 days, too. Like I said, I’ve been ridiculously stressed, but it’s making me super nervous. If I had health insurnace, or, hell, a job, I’d go to the doctor, but we really can’t afford it right now. =[
Post # 5
I got implanon in early April, I’ve only had 1 period since then & it was twice as long as usual but also very light.
If something seems wrong, I would call the doctor who gave it to you & ask them over the phone. If the doctor isn’t available, maybe tell the person who answers the phone you want to know if you should come in or not.
Can you still feel the implanon in your arm? If so, its probably nothing to worry about. If it goes on for another week, than I’d probably call the doctor.
Here is what the implanon site says:
The most common side effect of IMPLANON® is a change in your menstrual periods. In studies, about 1 in 10 women stopped using IMPLANON® because of bleeding problems. Expect your menstrual periods to be irregular and unpredictable throughout the time you are using IMPLANON®. You may have more bleeding, less bleeding, or no bleeding. The time between periods may vary, and in between periods you may have spotting. Other common side effects reported in women using IMPLANON® during clinical trials include: headache; vaginitis; weight gain; acne; breast pain; viral infections such as colds, sore throats, sinus infections, or flu-like symptoms; stomach pain; painful periods; mood swings; nervousness or depression; back pain; nausea; dizziness; pain; and pain at the site of insertion.
Post # 6
Look at that paper that you should have gotten with your implanon, its a black & white folded paper that has lots of info. Its also online here:
On page 2 it gives a chart about your concern & that may help you.
Post # 7
Call a nurses line and ask?
Post # 8
Thanks all, I can’t really call my doctor right now, I’d have to look up a new doctor. You can refer to a previous thread of mine, but my doctor fired me.
Implanon is still in my arm, so it should be ok, and I knew that it would change my period so it’s not that I’m surprised by it. Just didn’t know if it’s worth calling a doctor or not…or if there was anything I could even do about it.
I don’t want to stop using Implanon because even though it’s like 16 days long, atleast I don’t have cramps, bloating, etc.
Post # 9
I agree with serabell about looking into the information provided on the website and in the packet to see what they say about this situation.
Post # 10
My Mom was on a certain birth control and it took forever for her to stop bleeding, I am talking over a month. I believe they increased the progestin in her BC, and it finally stopped. She wound up getting on the shot, which she said helped with all of the side effects she was going through involving the extra long periods.